Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 171, NWS Springfield, MO

October 8, 20094 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Oct 8, 2009, 5:46 PM CDT for 4 counties in Missouri. It was in force for 16 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2009, 5:46 PM CDT (22:46 UTC)
Expired
Oct 9, 2009, 10:00 AM CDT
In force
16 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dent County, MO, Douglas County, MO, Taney County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 9:07 PM CDTHEAVY RAIN 2.75Licking, MO
Oct 8, 10:32 PM CDTFLASH FLOODBranson, MOFALL CREEK ROAD CLOSED DUE TO FLASH FLOODING.
Oct 8, 10:32 PM CDTFLASH FLOODHollister, MOCOON CREEK ROAD AND KNOX ROAD NEAR BB CLOSED DUE TO FLASH FLOODING.
Oct 9, 6:01 AM CDTHEAVY RAIN 4.75Walnut Shade, MO
Oct 9, 9:06 AM CDTFLASH FLOOD5 Sw Dogwood, MOHWY UU CLOSED DUE TO FLOODING
Oct 9, 9:06 AM CDTFLASH FLOOD7 Nnw Drury, MOHWY AE FLOODED
Oct 9, 9:06 AM CDTFLASH FLOODAva, MOIN CITY OF AVA HWYS FF AND Y CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 286 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
442 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 082246
FFWSGF
MOC065-067-213-215-090600-
/O.NEW.KSGF.FF.W.0171.091008T2246Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT THU OCT 8 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 100 AM CDT FRIDAY.

* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LARGE SHIELD OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY        
  RAINFALL MOVING INTO AND ACROSS THE WARNED AREA. ADDITIONAL 
  THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN OKLAHOMA AND            
  NORTHWESTERN ARKANSAS...AND WILL ALSO IMPACT THE AREA LATER THIS   
  EVENING. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM   
  TWO TO FOUR INCHES ARE EXPECTED ACROSS THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
      3761 9225 3760 9182 3779 9181 3779 9132
      3771 9131 3769 9116 3758 9117 3758 9131
      3741 9122 3742 9165 3705 9167 3706 9209
      3680 9210 3681 9277 3649 9278 3649 9333

$$

WISE
4 follow-up statements
000 
WGUS73 KSGF 082316
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT THU OCT 8 2009

MOC065-067-213-215-090600-
/O.CON.KSGF.FF.W.0171.000000T0000Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DENT MO-DOUGLAS MO-TANEY MO-
616 PM CDT THU OCT 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
FOR DENT...DOUGLAS...TANEY AND TEXAS COUNTIES...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A LARGE SHIELD OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY        
RAINFALL MOVING INTO AND ACROSS THE WARNED AREA. ADDITIONAL 
THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN OKLAHOMA AND            
NORTHWESTERN ARKANSAS...AND WILL ALSO IMPACT THE AREA LATER THIS   
EVENING. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM   
TWO TO FOUR INCHES ARE EXPECTED ACROSS THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
      3761 9225 3760 9182 3779 9181 3779 9132
      3771 9131 3769 9116 3758 9117 3758 9131
      3741 9122 3742 9165 3705 9167 3706 9209
      3680 9210 3681 9277 3649 9278 3649 9333

$$

WISE
000 
WGUS73 KSGF 090227
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CDT THU OCT 8 2009

MOC065-067-213-215-090600-
/O.CON.KSGF.FF.W.0171.000000T0000Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DENT MO-DOUGLAS MO-TANEY MO-
927 PM CDT THU OCT 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
DENT...DOUGLAS...TANEY AND TEXAS COUNTIES...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES OF AN INCH TO INCH AND A QUARTER PER HOUR HAVE BEEN 
FALLING ACROSS PORTIONS OF THE WARNING AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
      3761 9225 3760 9182 3779 9181 3779 9132
      3771 9131 3769 9116 3758 9117 3758 9131
      3741 9122 3742 9165 3705 9167 3706 9209
      3680 9210 3681 9277 3649 9278 3649 9333

$$

LINDENBERG
000 
WGUS53 KSGF 090539
FFWSGF
MOC065-067-213-215-091500-
/O.EXT.KSGF.FF.W.0171.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 1000 AM CDT.

* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
      3761 9225 3760 9182 3779 9181 3779 9132
      3771 9131 3769 9116 3758 9117 3758 9131
      3741 9122 3742 9165 3705 9167 3706 9209
      3680 9210 3681 9277 3649 9278 3649 9333

$$

ANGLE
000 
WGUS73 KSGF 091157 RRA
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT FRI OCT 9 2009

MOC065-067-213-215-091500-
/O.CON.KSGF.FF.W.0171.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DENT MO-DOUGLAS MO-TANEY MO-
657 AM CDT FRI OCT 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
DENT...DOUGLAS...TANEY AND TEXAS COUNTIES...

AT 654 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
      3761 9225 3760 9182 3779 9181 3779 9132
      3771 9131 3769 9116 3758 9117 3758 9131
      3741 9122 3742 9165 3705 9167 3706 9209
      3680 9210 3681 9277 3649 9278 3649 9333

$$

ANGLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:39 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 8, 3:39 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT THU OCT 8 2009

.DISCUSSION...

AN EPISODE OF SIGNIFICANT RAINFALL AND FLOODING CONTINUES ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ALTHOUGH
SOUTH CENTRAL MISSOURI HAS BEEN SPARED UP TO THIS
POINT...THE HEAVY RAINFALL WILL SHIFT SOUTH INTO THE AREA STARTING
THIS EVENING. THE MAIN FORECAST FOCUS WAS ON THE NEXT 12
HOURS...WITH THIS EVENT BEGINNING TO WIND DOWN BY FRIDAY MORNING.
THERE ALSO REMAINS A SMALL WINDOW FOR SEVERE STORMS ACROSS SOUTH
CENTRAL MISSOURI INTO THIS EVENING. ONCE THE RAINFALL
ENDS...ATTENTION THEN TURNS TO THE FROST/FREEZE POTENTIAL EARLY
NEXT WEEK.

THE MECHANISMS ARE INDEED IN PLACE FOR THE HEAVY RAINFALL TO
PERSIST INTO TONIGHT. LATEST ANALYSIS AND SHORT TERM MODEL CROSS
SECTIONS INDICATED A BAND OF LOW LEVEL FRONTOGENESIS STRETCHING
FROM NORTHERN ARKANSAS INTO EASTERN KANSAS. STRONG LOW LEVEL
MOISTURE TRANSPORT CONTINUES OVER THIS AREA FROM THE GULF OF
MEXICO. MEANWHILE...A VERY STRONG UPPER LEVEL JET HAS PUT THE
REGION IN AN AREA OF STRONG MID AND UPPER LEVEL ASCENT.
THUS...DEEP UPWARD OMEGA IS IN PLACE. WITH PRECIPITABLE WATER
VALUES OF ONE AND THREE QUARTERS TO TWO INCHES IN PLACE...VERY
HEAVY RAINFALL IS THE RESULT. THE MAIN AXIS OF HEAVY RAINFALL WILL
SLOWLY SHIFT SOUTHEAST WITH TIME TONIGHT WITH THAT FRONTOGENETIC
BAND...WITH MOST OF THE HEAVY RAINFALL OUT OF HERE BY EARLY FRIDAY
MORNING. ALL IN ALL...WIDESPREAD 3 TO 5 INCH AMOUNTS ARE
EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OVER 6 INCHES LIKELY.

ALTHOUGH A WIDE FRONTOGENETIC BAND EXISTS IN THE LOW LEVELS..TWO
DISTINCT SURFACE FRONTS WILL COME INTO PLAY. THE MAIN FRONT OF
FOCUS FOR THE SEVERE POTENTIAL TONIGHT CURRENTLY EXTENDS FROM NEAR
OKLAHOMA CITY TO MOUNTAIN HOME AND POPLAR BLUFF. A VERY MOIST
AIRMASS EXISTS SOUTH OF THIS FRONT...WITH MID 70 SURFACE DEW
POINTS COMMON. THE RICHEST MOISTURE IS STRUGGLING TO GET THROUGH
THE BOSTON MOUNTAINS. CURRENT THINKING IS THAT THIS FRONT WILL
MOVE NORTH ABOUT 40 MORE MILES THIS EVENING...PUTTING A SMALL
PORTION OF SOUTH CENTRAL MISSOURI IN THE TRUE WARM SECTOR.
INSTABILITY IS EXPECTED TO BE VERY LIMITED...WITH MLCAPES AT OR
BELOW 500 J/KG. STRONGER INSTABILITIES WILL REMAIN ACROSS NORTHERN
ARKANSAS WHERE SOME BREAKS IN THE CLOUDS ARE NOTED. GIVEN A VEERED
LOW LEVEL JET...LOW LEVEL HODOGRAPHS DO SUPPORT A MARGINAL TORNADO
THREAT. WITH VERY LOW LCL HEIGHTS...WILL MAINTAIN A MARGINAL
THREAT FOR AN ISOLATED TORNADO ACROSS SOUTH CENTRAL MISSOURI INTO
THIS EVENING. DAMAGING WIND GUSTS ARE ALSO A CONCERN WITH ANY
BOWED STRUCTURES.

FRIDAY THEN LOOKS LIKE A RAW DAY WITH A BRISK NORTH WIND AND COOL
TEMPERATURES. TEMPERATURES WILL STRUGGLE TO REACH 50 DEGREES
ACROSS CENTRAL MISSOURI. AGAIN...THE HEAVIEST RAIN WILL END ACROSS
SOUTH CENTRAL MISSOURI BY FRIDAY MORNING...WITH LIGHTER
PRECIPITATION ENDING FROM WEST TO EAST THROUGHOUT THE DAY. KEPT
THE FOG IN THE FORECAST FOR FRIDAY NIGHT AS WINDS DECREASE WITH
APPROACHING SURFACE HIGH PRESSURE. TEMPERATURES FRIDAY NIGHT WILL
BE AFFECTED BY ALL THE LOW LEVEL MOISTURE PRESENT FROM THE HEAVY
RAINFALL. AM CURRENTLY GOING WITH MID TO UPPER 30S...A MAV/MET
BLEND.

MAINLY WENT DRY INTO EARLY NEXT WEEK WITH THE MAIN STORM TRACK
REMAINING NORTH. MODELS SHOW QUITE A VARIETY WITH RESPECT TO
TEMPERATURES...SO CONFIDENCE REMAINS LOW REGARDING FROST/FREEZE
POTENTIAL. STUCK CLOSER TO WARMER MAV NUMBERS FOR SATURDAY NIGHT
AS MET NUMBERS ARE AWFULLY COOL. GLOBAL MODELS CONTINUE TO GO
SLIGHTLY WARMER FOR EARLY NEXT WEEK AND HAVE MAINTAINED MID TO
UPPER 30S INTO TUESDAY MORNING. LONG WAVE CHARTS CONTINUE TO HINT
AT UPPER LEVEL RIDING STARTING AROUND MIDWEEK...SO HAVE TRENDED
TEMPERATURES UP. THIS MAY BE OUR NEXT SHOT AT PRECIPITATION...BUT
LITTLE MODEL CONSISTENCY DICTATES ONLY SLIGHT CHANCE POPS.

SCHAUMANN

&&

.AVIATION...

THE FORECAST CHALLENGE FOR THE 24 HOUR TAF PERIOD WILL BE
THUNDERSTORMS...IFR CEILINGS AND VISIBILITY WITH PRECIPITATION...AND
LOW LEVEL WIND SHEAR. CONDITIONS WILL CONTINUE TO DEGRADE ACROSS THE
AREA TODAY FROM WEST TO EAST AS THE FRONT TRAVERSES THE AREA.  WINDS
WILL SHIFT OUT OF THE NORTHWEST OVERNIGHT BEHIND THE FRONT.

KARDELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Oct 8, 12:42 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT THU OCT 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1242 PM CDT THU OCT 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 HEAVY RAINFALL LIKELY LEADING TO FLASH FLOODING IS EXPECTED
 THROUGH EARLY FRIDAY ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD
 RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER
 AMOUNTS...ARE EXPECTED AS A VERY MOIST ATMOSPHERE INTERACTS
 WITH A SLOW MOVING FRONTAL BOUNDARY. THERE IS AN ENHANCED RISK
 OF FLASH FLOODING OF AREA STREAMS...CREEKS...LOW WATER
 CROSSINGS AND OTHER LOW LYING AREAS. MINOR AND POSSIBLY
 MODERATE RIVER FLOODING IS ALSO POSSIBLE.

 THERE IS A CONDITIONAL RISK FOR SEVERE THUNDERSTORMS FOR AREAS
 ALONG AND SOUTHEAST OF A LINE FROM SALEM...TO AVA...TO
 BRANSON FROM LATE THIS AFTERNOON INTO THIS EVENING. STRONG WIND
 SHEAR COMBINED WITH MARGINAL INSTABILITY WILL CREATE A THREAT
 FOR DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH. IF MORE IN THE
 WAY OF INSTABILITY DEVELOPS...THERE WILL ALSO BE A LIMITED RISK
 FOR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 RAINFALL WILL COME TO AN END ACROSS SOUTHERN MISSOURI BY MIDDAY
 FRIDAY. EXCESS RUNOFF WILL CONTINUE THE RISK OF RESIDUAL
 FLOODING.

 CHILLY TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT
 WEEK AS A COLD CANADIAN AIRMASS FILTERS INTO THE REGION. LOW
 TEMPERATURES MAY FLIRT WITH THE FREEZING MARK...OR AT LEAST COLD
 ENOUGH TO A SUPPORT FROST. CONFIDENCE IN THE POTENTIAL FOR A
 FROST OR FREEZE IS LOW AT THIS TIME...THOSE SENSITIVE TO A
 POTENTIAL FROST OR FREEZE ARE URGED TO STAY TUNED TO THE LATEST
 FORECAST.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS
 EVENING SOUTHEAST OF A SALEM TO AVA TO BRANSON LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Oct 8, 2:35 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HEAVY RAIN       3 S LEBANON             37.64N 92.66W
10/08/2009  M3.00 INCH       LACLEDE            MO   EMERGENCY MNGR

            3.00 INCHES OF RAIN BETWEEN 8 AM AND 1 PM

&&

LDOOLEY
Local storm report, Oct 8, 3:37 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
10/08/2009                   GREENE             MO   PUBLIC

            STREET FLOODING ON BATTLEFIELD AND NATIONAL

&&

LDOOLEY
Local storm report, Oct 8, 3:49 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HEAVY RAIN       GRAVOIS MILLS           38.31N 92.83W
10/08/2009  E3.25 INCH       MORGAN             MO   PUBLIC

&&

LDOOLEY
Local storm report, Oct 8, 4:40 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      4 N GALENA              36.86N 93.47W
10/08/2009                   STONE              MO   EMERGENCY MNGR

            COUNTY OFFICIALS HAVE THAT HIGHWAY 413 IS UNPASSABLE
            BETWEEN CRANE AND GALENA.

&&

LDOOLEY
Local storm report, Oct 8, 5:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HEAVY RAIN       2 S OZARK               36.99N 93.21W
10/08/2009  E2.10 INCH       CHRISTIAN          MO   NWS EMPLOYEE

&&

LDOOLEY
Local storm report, Oct 8, 5:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
10/08/2009                   GREENE             MO   NWS EMPLOYEE

            TRUCK MOSTLY SUBMERGED IN PARKING LOT BY FASSNIGHT CREEK.

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 6:56 AM CDTFlash Flood WarningSGFBarton, Vernon6 hr
Oct 8, 7:15 AM CDTFlash Flood WarningSGFCedar, St. Clair6 hr
Oct 8, 7:51 AM CDTFlash Flood WarningSGFHickory, Polk5 hr
Oct 8, 8:16 AM CDTFlash Flood WarningSGFCamden5 hr
Oct 8, 8:31 AM CDTFlash Flood WarningSGFBenton, Miller, Morgan4 hr
Oct 8, 8:42 AM CDTRiver Flood WarningSGFPulaski37 hr
Oct 8, 8:42 AM CDTRiver Flood WarningSGFVernon5 days
Oct 8, 8:42 AM CDTRiver Flood WarningSGFVernon5 days
Oct 8, 8:42 AM CDTRiver Flood WarningSGFCedar3 days
Oct 8, 8:42 AM CDTRiver Flood WarningSGFVernon7 days
Oct 8, 9:06 AM CDTFlash Flood WarningSGFDade, Jasper4 hr
Oct 8, 10:01 AM CDTFlash Flood WarningSGFDallas, Laclede, Maries, Phelps, Pulaski3 hr
Oct 8, 12:46 PM CDTFlash Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 20 more12 hr
Oct 8, 2:25 PM CDTRiver Flood WarningSGFStone55 hr
Oct 8, 2:25 PM CDTRiver Flood WarningSGFJasper65 hr
Oct 8, 2:25 PM CDTRiver Flood WarningSGFJasper4 days

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.